MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE, SHER-I-BRONCH, LS, 35 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF

TELEFLEX MEDICAL HUDSON ET TUBE, SHER-I-BRONCH, LS, 35 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF
Catalog Number 5-16035
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the doctor found cuff leakage when doing testing before using on patient." this was found prior to use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-16035 et tube, sher-i-bronch, ls, 35 fr for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the tracheal (white) balloon cuff had a hole in it.No other defects or anomalies were observed.Functional inspection was performed to attempt to inflate and deflate the balloon cuffs on the returned et tube.A lab inventory syringe was filled with air.First, the syringe was connected to the bronchial (blue) pilot balloon.Using hand pressure, air was injected through the valve.Upon injection of air, the balloon cuff and pilot balloon were able to properly inflate.Next, the tracheal (white) inflation line was tested.Upon injection of the air, the balloon cuff was unable to inflate due to the hole in the cuff.The syringe was reconnected to the bronchial inflation line and the cuffs were able to properly deflate as well.No other defects or anomalies were observed.The customer also provided a video for evaluation, and the investigation results match the video.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "the cuff inflation system (cuffs, pilot balloons, valves) should be checked by inflation and deflation prior to use.If cuff is damaged, the tube should not be used.Care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." "cuff pressure should be monitored routinely to assure that an adequate seal is maintained and that the cuffs have not become over-inflated." "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning." the reported complaint was confirmed based upon the sample received.The returned et tube was found to have a hole in the tracheal (white) balloon cuff which prevented it from being able to stay inflated.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore , based upon the damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description

Brand Name
HUDSON ET TUBE, SHER-I-BRONCH, LS, 35 FR
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFF
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19863059
Report Number3003898360-2024-00928
Device Sequence Number20873056
Product Code CBI
UDI-Device Identifier04026704397600
UDI-Public(01)04026704397600(11)230915(17)280914(10)73J2300196(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-16035
Device Lot Number73J2300196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown